XYREM DETAILS from julieisfree

Discussion in 'Fibromyalgia Main Forum' started by julieisfree05, Jun 2, 2006.

  1. julieisfree05

    julieisfree05 New Member

    Hi everyone,

    I'm still too angry about what happened in court yesterday to post about it - except to say that the truth never had a chance to come out because my doctor was put on trial for for every pill I've swollowed in the past 15 years - NOT what I'm taking NOW.

    But, I can finally tell you all of the details of my experience with Xyrem.

    I've mentioned that there is a possibility that the longer you take it, the less you may need.

    Here's what happened to me:

    I started taking 1/2 gram with trazadone and klonopin to offset the aggitation and help with sleep. Over the course of a couple of months, the dose was increased to 6grams once at night.

    As I began to get the good sleep I needed, my body began to heal. I needed less and less, but since the half life is only a few hours, there was no way that ANYONE except my future ex (f/x) could have known.

    Instead of telling me, or calling the neurologist who treats BOTH of us (he has migraines), he vidoetaped me while I was virtually comatose and held the tape until our first court date. You can imagine what might have happened if that court date had been months away and I continued to get more and more overmedicated..

    I have.

    The judge was as horrified as I was, and gave him total custody of our 7 year old son. That was later changed to "shared Legal custody", but I still have NO physical custody. My son can only spend one night out of every 14 with me - IF there is a "responsible" adult with us, who has been APPROVED by my f/x.

    Since we didn't get anywhere yesterday, none of the custody issues were changed.

    Of course, I immediately reduced the dose, in close consultation with my neurologist. We kept reducing the Xyrem and Klonopin, and discontinued the trazadone completely. The last time I took ANY Xyrem was 10 Feb 2006. Today I take 2mg of Klonopin at night for restless leg syndrome, but virtualy all of my FM/CFS symptoms have resolved. I was even able to go off the Nardil that I have taken since 1990 for migraine prevention with only a few migraines a month - usually after crying for too long.

    Since stopping the Xyrem, I've been in a car accident where I flipped my mini-van and I've been under an incredible amount of stress from the divorce and custody issues. NONE of the FM/CFS symptoms have flared.

    We think that the Xyrem acted like a "reset" switch. Once my body got enough "good" sleep, things started healing, and the Xyrem was hitting me harder than it did at the orignal dose.

    I've been off of the Xyrem for almost three months, and the FM/CFS seems to be gone. I've been through periods of "remission" in the past, but NEVER without medication or some kind of symptoms.

    I can't say that I'm cured, but all of the symptoms are gone except the RLS and an occasional migraine (and I had "chronic daily h/a" prior to the FM).

    So..here's the truth.

    If you try this medication, please be sure that you have someone you TRUST to make sure that you can be woken up as you continue taking it. At the proper dose, it should not be an issue, but if you begin to heal like I did, there could be a problem.

    This is something that neither of my doctors have ever seen happen before, but I am proof that it can.

    - julie (is free!)

    Forgive
    sounds good
    Forget
    I'm not sure I could
    They say time heals everything
    But I'm still waiting

    I'm through
    with doubt
    There's nothing left for me
    to figure out
    I've paid a price
    and I'll keep paying it

    I'm not ready to make nice
    I'm not ready to back down
    I'm still mad as hell
    And I don't have time
    To go round and round and round

    It's too late to make it right
    I probably wouldn't if I could
    Cause I'm mad as hell
    Can't bring myself
    to do what it is
    You think I should.. - The Dixie Chicks
    [This Message was Edited on 06/02/2006]
  2. LittleBluestem

    LittleBluestem New Member

    Did no one question your ex about why he did not tell you and/or your neurologist what was happening to you?
  3. gramaT

    gramaT New Member

    Hi!
    I'm so sorry about what has happened with your ex and losing custody of your son. I will pray for you and ask God to make this all right. Now that you ar eoff the xyrem can you prove it and see the judge?

    BTW, my last Dr appt, she had gone to a seminar in AZ and was excited to ask me if I wanted to be in her study using the new drug...you guessed it, Xyrem!! I am excited after reading your posts. She said you had to be in a study to get it. I didnt think you were?? she also said (like you did) that after a yr or so your body resets itself and you are pretty much healed!

    thanks for your posts and keep prayin
    love
    Carolyn (in Ill)
  4. pawprints

    pawprints New Member

    Thank you for finally sharing the details.

    I am so sorry you had to go through all of this...not a nice person to do that to you.

    I am glad you are doing so much better.

    Regards.
  5. LittleBluestem

    LittleBluestem New Member

    Who is your doctor? I’m sort of leery of drugs - usually have bad reactions to them. If this could really reset your body an eliminate all of the problems, it would be worth looking into.
  6. julieisfree05

    julieisfree05 New Member

    My doctor is Stuart Silverman in Los Angeles.

    He is in private practice in Beverly Hills and is the Head of Women's Health at Cedars-Sinai. He also teaches rheumatology at UCLA and is dedicated to treating these illnesses. He is very highly qualified and one of the truly good doctors.

    - julie (is free!)

    You've done your sowin'
    now you can do the reapin'
    Maybe you should have thought about that
    when you were cheatin'...

    - Sara Evans
  7. julieisfree05

    julieisfree05 New Member

    You DO NOT have to be in a study to get this medication - but your insurance will probably not pay for it.

    Since it is basically GHB (the date rape drug?) it is banned in the US. You can only get it from Orphan Pharmaceuticals and the doctor must be in their database to prescribe it. To get in that data base they must prove that they know how to prescribe it and that they have patients who need it. So, you can't just get a prescription from any doctor for it.

    I put off trying it for about a year because of the horror stories about abuse and the "stigma" of using GHB - but I wonder what would have happened if I had gotten better a year earlier?

    Good luck,

    - julie (is free!)

    Life ain't always beautiful
    but it's a beautiful ride.. - Daryl Worley
  8. LittleBluestem

    LittleBluestem New Member

    I live a long ways from Los Angeles and further research on this board has led to the conclusions that I am not a good candidate for Xyrem.
  9. julieisfree05

    julieisfree05 New Member

    bumping for anyone who missed it..
  10. caroleye

    caroleye New Member

    Sorry this drama had to play out for you!! And appreciate your sharing it with us as difficult as that might be.

    Hoping your path will smooth out down the road.

    LIGHT************carole
  11. julieisfree05

    julieisfree05 New Member

    Thanks for the kind words...unfortunately, this drama is not done playing out yet, and probably won't be for a while.

    But, without the Xyrem, I wouldn't be healthy enough to fight for what's fair. I've tried so many medications that had horrible side effects with NO benefit, that I figure this was just one more "learning experience" - and I've have plenty of those over the past 15 years!

    Everyone here has been wonderful, and I hold on to my family, friends, and my faith when things get rough.

    - julie (is free!)

    If anybody asks
    (not that they would)
    I'll be down in Mississippi
    and up to no good.. - Sugarland